Texas, 2009Damaging Wind in Texas, August 26, 2009
August 26, 2009 · NWS FWD · 1 event in 1 county or zone
A severe thunderstorm in the evening hours of August 26th produced damaging downburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm in the evening hours of August 26th produced damaging downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 26, 5:16 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 26, 5:16 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT WED AUG 26 2009
.AVIATION...
STORMS CONTINUE TO WEAKEN WEST OF THE METROPLEX AND WILL KEEP ANY
MENTION OF THUNDERSTORMS FOR THE REMAINDER OF THE EVENING OUT OF
THE METROPLEX TAFS. FURTHER SOUTH....THUNDERSTORMS CONTINUE AROUND
WACO AND WILL KEEP VCTS MENTIONED UNTIL 1Z OR 8 PM. STORMS SHOULD
WEAKEN AROUND SUNSET DUE TO THE LOSS OF DAY TIME HEATING.
FOR TOMORROW...SLOW MOVING COLD FRONT LOOKS TO ARRIVE INTO THE DFW
AREA SOMETIME IN THE LATE AFTERNOON. SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ALONG THE FRONT AND WILL SHOW THE BEST PROBABILITIES
OF CONVECTION WITH THE FRONTAL PASSAGE. FRONT WILL ARRIVE TO WACO
AFTER THE END OF THE CURRENT TAF CYCLE AND WILL CARRY A CB GROUP
FOR THE AFTERNOON.
85/NH
&&
.PREV DISCUSSION... /ISSUED 313 PM CDT WED AUG 26 2009/
THUNDERSTORMS ARE ERUPTING AGAIN THIS AFTERNOON ACROSS WESTERN AND
SOUTHERN PORTIONS OF NORTH TEXAS. A BOUNDARY/DRYLINE IS CURRENTLY
LOCATED ACROSS THE WESTERN PORTIONS OF NORTH...PROVIDING A FOCUS
FOR DEVELOPMENT IN THAT AREA. ALL STORMS AT THIS TIME ARE WEST OF
THE BOUNDARY WHICH IS ALONG A LINE FROM BOWIE TO WEATHERFORD TO
MERIDIAN. ACROSS THE SOUTH...SUFFICIENT HEATING COMBINED WITH THE
INFLUENCE FROM THE UPPER LEVEL LOW TO THE EAST IS AIDING IN
DEVELOPMENT. EXPECT THIS ACTIVITY TO BEGIN TO WANE NEAR SUNSET
AGAIN AND THEN THE FOCUS FOR RAIN WILL SHIFT TO THE APPROACHING
COLD FRONT.
WEAK COLD FRONT IS CURRENTLY LOCATED ACROSS THE TEXAS PANHANDLE
INTO WESTERN OKLAHOMA AND THEN CENTRAL KANSAS. A SURFACE LOW IS
LOCATED NEAR WICHITA FALLS. COLD FRONT WILL ARRIVE IN OUR
NORTHWESTERN COUNTIES THURSDAY MORNING AS AN UPPER LEVEL TROUGH
SLIDES DOWN THE PLAINS AND INTO NORTH TEXAS. THIS FRONT WILL
CONTINUE TO SLOWLY ADVANCE SOUTH ON THURSDAY WITH THE BEST
CHANCES FOR RAIN ALONG THE FRONT. SOME SEVERE STORMS WILL BE
POSSIBLE ALONG THE FRONT BUT WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. THE BEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE
AFTERNOON HOURS ALONG AND AHEAD OF THE FRONT. THE FRONT WILL
LIKELY HANG UP OVER THE SOUTHEASTERN AND SOUTHERN COUNTIES LATE
THURSDAY.
THE FRONT WILL GET A FINAL PUSH ON FRIDAY...PUSHING TO THE TEXAS
COAST...AS ANOTHER PIECE OF UPPER LEVEL ENERGY SWINGS DOWN THE
PLAINS. THIS SHOULD HELP TO ADEQUATELY SHUT OFF THE PRECIPITATION
AND HAVE KEPT A DRY FORECAST FOR THE WEEKEND. ON SUNDAY...A
REINFORCING SHOT OF DRY AIR WILL ARRIVE IN NORTH TEXAS AS A
SURFACE HIGH OUT OF CANADA SLIDES INTO THE MIDWEST. THIS WILL
HELP KEEP TEMPERATURES PLEASANT THROUGH EARLY NEXT WEEK. WEAK
RIDGING ALOFT WILL RETURN NEXT WEEK BUT NORTHWEST FLOW WILL REMAIN
IN PLACE OVER NORTH TEXAS. AFTERNOON THUNDERSTORMS WILL BE
POSSIBLE NEXT WEEK IN THIS REGIME PATTERN. THE EXTENDED MODELS ARE
HINTING AT NIGHTLY MCS ACTIVITY NEXT WEEK ACROSS THE TEXAS
PANHANDLE AND OKLAHOMA. WILL NEED TO WATCH THIS POSSIBILITY OF AN
MCS AFFECTING NORTH TEXAS IN THE EXTENDED PERIOD.
TRENDED TOWARD THE COOLER SIDE OF MOS FOR TEMPERATURES WITH THIS
PACKAGE. TOMORROW...THE ARRIVAL OF THE FRONT...INCREASING CLOUD
COVER AND RAIN SHOULD KEEP TEMPERATURES IN THE 80S...ESPECIALLY
ACROSS THE NORTHERN HALF OF NORTH TEXAS. TH SOUTHERN HALF WILL
LIKELY WARM INTO THE MID TO UPPER 90S AGAIN DEPENDING ON THE SPEED
OF THE FRONT AND CLOUD COVER. TEMPERATURES WILL THEN HOLD FAIRLY
STEADY FOR THE NEXT SEVERAL DAYS BUT WILL START TO WARM LATE NEXT
WEEK AS RIDGING ALOFT CONTINUES OVER NORTH TEXAS.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 92 71 93 69 / 20 40 30 20 10
WACO, TX 77 97 72 96 69 / 20 30 30 20 10
PARIS, TX 71 88 69 87 67 / 20 40 40 20 10
DENTON, TX 76 89 71 91 69 / 20 40 30 10 10
MCKINNEY, TX 73 88 69 91 67 / 20 40 30 10 10
DALLAS, TX 77 90 71 93 69 / 20 40 30 20 10
TERRELL, TX 73 92 70 92 67 / 20 40 30 20 10
CORSICANA, TX 72 94 72 94 68 / 20 30 30 20 10
TEMPLE, TX 73 97 72 96 69 / 30 30 30 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
85/92
Hazardous weather outlook, Aug 26, 2:25 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT WED AUG 26 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 PM CDT WED AUG 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF
TODAY AND TONIGHT. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE AT TIMES WITH HAIL...DAMAGING WINDS...AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY MORNING
AS A COLD FRONT MOVES ACROSS THE AREA. THE PROGRESSION OF STORMS
WILL BE FROM NORTH TO SOUTH AND COME TO AN END BY FRIDAY
AFTERNOON. AS A RESULT...THE BEST CHANCES FOR STORMS WILL BE OVER
THE SOUTHEAST PORTIONS OF NORTH TEXAS ON THURSDAY NIGHT AND FRIDAY
MORNING. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS...BRIEF DOWNPOURS...AND
FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON...TONIGHT...AND TOMORROW FOR ALL OF NORTH TEXAS...AND
THEN AGAIN ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS TOMORROW NIGHT
AND FRIDAY MORNING.
77/TLD
In the hours before
Special weather statement, Aug 26, 1:36 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT WED AUG 26 2009
TXZ162-262000-
LEON TX-
236 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LEON COUNTY
AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CENTERVILLE...MOVING SOUTH
AT 15 MPH.
CENTERVILLE IN THE PATH OF THIS STORM.
VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THE STORM.
LAT...LON 3111 9584 3124 9620 3143 9600 3137 9582
TIME...MOT...LOC 1934Z 022DEG 12KT 3134 9592
25
Special weather statement, Aug 26, 2:35 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED AUG 26 2009
TXZ162-262100-
LEON TX-
335 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN LEON COUNTY
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF MADISONVILLE...MOVING SOUTH
AT 15 MPH.
VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3098 9624 3104 9626 3105 9625 3108 9627
3120 9630 3124 9611 3110 9595
TIME...MOT...LOC 2035Z 022DEG 14KT 3108 9606
25Special weather statement, Aug 26, 4:22 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT WED AUG 26 2009
TXZ132-144-262245-
SOMERVELL TX-BOSQUE TX-
522 PM CDT WED AUG 26 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BOSQUE COUNTY
SOUTHEASTERN SOMERVELL COUNTY
AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTH OF GRANBURY...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...IREDELL...
MERIDIAN...AND MERIDIAN STATE PARK.
VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.
ANOTHER STRONG STORM WAS LOCATED 8 MILES WEST OF MERIDIAN...ALSO
MOVING SOUTH AT 10 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN AND
WIND GUSTS TO 45 MPH.
LAT...LON 3203 9793 3218 9779 3223 9762 3221 9760
3209 9757 3172 9756 3176 9782 3193 9794
TIME...MOT...LOC 2222Z 012DEG 8KT 3216 9772
25Thunderstorm Wind, Anderson
- When
- August 26, 6:25 PM CST
- Where
- Anderson County, 3.56 mi E of Slocum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.630, -95.410
A large tree was blown over onto County Road 1206 between the towns of Slocum and Denson Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 26 to 31, 20092 deaths · 1 event
- Flash Flood and Flooding in Iowa, August 26 to 27, 2009$2.8 million · 26 events
- Damaging Winds and Lightning Strike in Georgia, August 26, 2009$276,000 · 3 events
- Hail and Damaging Wind in Kansas, August 26 to 27, 2009$100,000 · 52 kt wind · 8 events
- Flooding in Nebraska, August 26 to 27, 2009$80,000 · 5 events
- Tornado and Hail in Oklahoma, August 26, 2009$32,000 · EF0 · 24 events
- Hail and Damaging Winds in Texas, August 26, 2009$39,000 · 52 kt wind · 7 events
- Heavy Rain in Illinois, August 26 to 28, 200919 events
- Hail and Damaging Winds in Texas, August 26, 2009$17,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Louisiana, August 26, 2009$7,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Texas, August 26, 20092 in hail · 6 events
- Hail in Colorado, August 26, 20091.25 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192706.